The EMS Publishing House is now EMS Press and has its new home at

Please find all EMS Press journals and articles on the new platform.

Zeitschrift für Analysis und ihre Anwendungen

Full-Text PDF (164 KB) | Abstract as PDF | Metadata | Table of Contents | ZAA summary
Volume 28, Issue 2, 2009, pp. 189–203
DOI: 10.4171/ZAA/1380

Published online: 2009-06-30

Source Representation Strategy for Optimal Boundary Control Problems with State Constraints

Fredi Tröltzsch[1] and I. Yousept[2]

(1) Technische Universität Berlin, Germany
(2) Technische Universität Berlin, Germany

A state-constrained optimal boundary control problem governed by a linear elliptic equation is considered. In order to obtain the optimality conditions for the solutions to the model problem, a Slater assumption has to be made that restricts the theory to the two-dimensional case. This difficulty is overcome by a source representation of the control and combined with a Lavrentiev type regularization. Optimality conditions for the regularized problem are derived, where the corresponding Lagrange multipliers have $L^2$-regularity. By the spectral theorem for compact and normal operators, the convergence result of Tr\"oltzsch and Yousept in [{\em Comput. Optim. Appl.} 42 (2009), 43--66] is extended to a higher dimensional case. Moreover, the convergence for vanishing regularization parameter of the adjoint state associated with the regularized problem is shown. Finally, the uniform boundedness of the regularized Lagrange multipliers in $L^1(\O)$ is verified by a maximum principle argument.

Keywords: Optimal boundary control problem, pointwise state constraints, elliptic equations, source representation, Lavrentiev type regularization, spectral theorem

Tröltzsch Fredi, Yousept I.: Source Representation Strategy for Optimal Boundary Control Problems with State Constraints. Z. Anal. Anwend. 28 (2009), 189-203. doi: 10.4171/ZAA/1380